MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE TRCR DRILL GUIDE 397.213; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH MATRIXMANDIBLE TRCR DRILL GUIDE 397.213; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.503.045
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on august 14, 2023, that the proplan guide for the case recommended a 1.8 drill bit with the drill guide for the pre-drill cylinders.They had opened a 1.8 drill and this guide.When we mounted the drill on the power tool (they use a stryker handpiece, if this is relevant), there seemed to be a lot of toggle on the drill bit without a guide before inserting into the template, and also the drill bit was far too short with the drill guide.Some of these screws recommended were 16mm and 18mm in length, and if you looked at the length of the drill when placed into the guide, it looked like the drilling length would reach a maximum of 10mm.The two surgeons involved in the case were unhappy with the amount of toggle first on the drill and also that the length didn¿t reach long enough when using the guide.The case went well enough apart from these issues.Unfortunately, the tumor had extended into the mandible.So it had to freehand some of the left side of the mandible.The surgeon managed to utilize two of the screw holes on this side through the guide but then had to bring in some extra fibula and burr the bone to adapt to the plate.There were a few minutes of surgical delay due to the reported event.The surgery was successfully completed.Patient status and outcome: no adverse events were reported.Concomitant device reported: unk - screws: trauma (part# unknown; lot# unknown; quantity: unknown) this report is for one (1) matrixmandible trcr drill guide 397.213 this is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE TRCR DRILL GUIDE 397.213
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17765764
Report Number8030965-2023-11743
Device Sequence Number15107628
Product Code FZX
UDI-Device Identifier10887587011714
UDI-Public(01)10887587011714
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT ø1.8 L90 F/03.503.044; DRILL BIT ø1.8 L90 F/03.503.044; UNK - GUIDES/SLEEVES/AIMING; UNK - SCREWS: TRAUMA
Patient SexUnknown